Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 151, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 5, 2005, 6:10 PM CDT for Kent County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2005, 6:10 PM CDT (23:10 UTC)
- Expired
- Jun 5, 2005, 7:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Kent County, TX
The radar
The Lubbock radar (KLBB), 111 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2924 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 052312 SVRLUB TXC263-060015- /O.NEW.KLUB.SV.W.0151.050605T2310Z-050606T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 610 PM CDT SUN JUN 5 2005 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KENT COUNTY IN NORTHWEST TEXAS * UNTIL 715 PM CDT * AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR GIRARD...OR 9 MILES NORTHWEST OF JAYTON...MOVING NORTH AT 10 MPH. ADDITIONAL SEVERE THUNDERSTORMS WILL LIKELY DEVELOP SOUTHWARD TOWARDS JAYTON. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE GIRARD AND JAYTON. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3338 10079 3314 10053 3339 10051 3339 10075 $$
2 follow-up statements
000 WWUS54 KLUB 052329 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 629 PM CDT SUN JUN 5 2005 TXC263-060015- /O.CON.KLUB.SV.W.0151.000000T0000Z-050606T0015Z/ KENT TX- 629 PM CDT SUN JUN 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR KENT COUNTY... QUARTER SIZE HAIL WAS REPORTED AT 615 PM BY THE PUBLIC IN GIRARD. AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR GIRARD...OR 7 MILES NORTH OF JAYTON...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3338 10079 3314 10053 3339 10051 3339 10075 $$
000 WWUS54 KLUB 060000 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 659 PM CDT SUN JUN 5 2005 TXC263-060015- /O.CON.KLUB.SV.W.0151.000000T0000Z-050606T0015Z/ KENT TX- 659 PM CDT SUN JUN 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR KENT COUNTY... NICKEL SIZE HAIL WAS REPORTED AT 651 PM BY DEPARTMENT OF PUBLIC SAFETY BETWEEN JAYTON AND GIRARD. AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. ISOLATED LARGER HAIL RANGING BETWEEN GOLFBALL TO BASEBALL IS POSSIBLE. THIS STORM WAS LOCATED NEAR GIRARD...OR 6 MILES NORTH OF JAYTON. THIS STORM WAS DRIFTING TO THE SOUTHWEST. DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM...TAKE COVER NOW. GO TO THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3338 10079 3314 10053 3339 10051 3339 10075 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:53 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 5, 4:53 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 453 PM CDT SUN JUN 5 2005 .SHORT TERM... HAVE UPDATED ZONES TO INCLULDE SEVERE THUNDERSTORM WATCH NUMBER 408 IN EFFECT UNTIL MIDNIGHT. XI .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 11
Hazardous weather outlook, Jun 5, 11:30 AM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT SUN JUN 5 2005 TXZ021>044-061630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1130 AM CDT SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON ACROSS PORTIONS OF THE SOUTH AND ROLLING PLAINS...GENERALLY EAST OF A LINE FROM LEVELLAND TO BROWNFIELD. THE SLIGHT RISK INCLUDES THE LUBBOCK METROPOLITAN AREA. ABUNDANT LOW LEVEL MOISTURE WILL MOVE BACK INTO THE REGION THIS AFTERNOON AND EVENING ALONG A NEARLY STATIONARY COLD FRONT LOCATED JUST TO THE SOUTH OF A LINE FROM ODONNELL TO ASPERMONT. THE FRONT WILL PUSH NORTHWARD AS A WARM FRONT THIS AFTERNOON AND ALLOW MOISTURE TO RETURN TO THE AREA...AS WELL AS PROVIDE A LIFTING MECHANISM TO GENERATE ISOLATED SEVERE THUNDERSTORMS. THROUGH THE MID AFTERNOON HOURS...THUNDERSTORM ACTIVITY WILL BE CAPPED BY WARMER AIR ABOVE THE SURFACE. THE CAP WILL BE BROKEN THIS AFTERNOON AS TEMPERATURES WARM INTO THE UPPER 80S. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO RAPIDLY BECOME SEVERE WITH LARGE HAIL THE PRIMARY THREAT. DAMAGING WIND GUSTS WILL ALSO BE POSSIBLE. THE THREAT OF THUNDERSTORM DEVELOPMENT THIS EVENING WILL FOLLOW THE MOVEMENT OF THE FRONT AND DEEPER MOISTURE FARTHER TO THE NORTH. .DAYS TWO THROUGH SEVEN... STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING...FROM MONDAY THROUGH FRIDAY. AT THIS TIME...THURSDAY AND FRIDAY HAVE THE HIGHEST POTENTIAL FOR ORGANIZED STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT...MAINLY AFTER 4 PM. LAMARRE
In the hours before
Local storm report, Jun 5, 4:57 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
457 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 12 S LUBBOCK 33.40N 101.88W
06/05/2005 1.00 INCH LUBBOCK TX BROADCAST MEDIA
REPORTED AT INDIANA AND 102ND
0448 PM HAIL 11 SW LUBBOCK 33.46N 102.01W
06/05/2005 1.75 INCH LUBBOCK TX PUBLIC
REPORTED NEAR 86TH AND GARY
&&
GSSpecial weather statement, Jun 5, 5:00 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 500 PM CDT SUN JUN 5 2005 TXZ021>044-060500- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 500 PM CDT SUN JUN 5 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 408 EFFECTIVE UNTIL 1200 AM CDT MONDAY MORNING FOR THE FOLLOWING COUNTIES... BAILEY...BRISCOE...CASTRO...CHILDRESS...COCHRAN...COTTLE... CROSBY...DICKENS...FLOYD...GARZA...HALE...HALL...HOCKLEY...KENT... KING...LAMB...LUBBOCK...LYNN...MOTLEY...PARMER...STONEWALL... SWISHER...TERRY...YOAKUM. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR LATER STATEMENTS AND POSSIBLE WARNINGS. LAMARRE
Local storm report, Jun 5, 5:22 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
522 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 9 S LUBBOCK 33.45N 101.88W
06/05/2005 2.00 INCH LUBBOCK TX EMERGENCY MNGR
REPORTED AT 77TH AND AVE W
&&
GSLocal storm report, Jun 5, 5:34 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
534 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 2 N WILSON 33.35N 101.73W
06/05/2005 4.25 INCH LYNN TX PUBLIC
&&
GSLocal storm report, Jun 5, 5:44 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
544 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL SLATON 33.44N 101.64W
06/05/2005 0.75 INCH LUBBOCK TX TRAINED SPOTTER
REPORTED AT THE INTERSECTION OF FM 41 AND HWY 84
&&
GSLocal storm report, Jun 5, 5:58 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
558 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL SLATON 33.44N 101.64W
06/05/2005 1.75 INCH LUBBOCK TX LAW ENFORCEMENT
&&
GSThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:53 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 39 min |
| Jun 5, 4:19 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 56 min |
| Jun 5, 4:35 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 55 min |
| Jun 5, 5:12 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 63 min |
| Jun 5, 5:14 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 61 min |
| Jun 5, 5:28 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 47 min |
| Jun 5, 5:38 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 67 min |
| Jun 5, 5:39 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 66 min |
| Jun 5, 5:56 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 64 min |
| Jun 5, 6:05 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 37 min |
| Jun 5, 6:13 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 62 min |
| Jun 5, 6:15 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 60 min |
| Jun 5, 6:20 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 55 min |
| Jun 5, 6:39 PM CDT | Severe Thunderstorm Warning | LUB | King | 66 min |
| Jun 5, 6:45 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 60 min |
| Jun 5, 6:45 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.